Louisiana, 2006

Damaging Wind in Louisiana, February 1, 2006

February 1, 2006 · NWS LCH · 1 event in 1 county or zone

Sheriff reported a tree blown down on Hwy 82.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Sheriff reported a tree blown down on Hwy 82.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 1, 3:27 PM CST, 3 hours 3 minutes earlier.

Area forecast discussion, Feb 1, 3:27 PM CST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
327 PM CST WED FEB 1 2006

.SYNOPSIS...
THE SUBTROPICAL HIGH PRESSURE RIDGE EXTENDS WEST THROUGH NORTHERN
CUBA TO ACROSS THE UPPER SOUTHWEST GULF OF MEXICO. LARGE PRESSURE
DIFFERENCES ARE FOUND OVER THE WESTERN GULF OF MEXICO, SEPARATING
THIS HIGHER PRESSURE FROM LOWER PRESSURE OVER SOUTH TEXAS. THIS
STEEP GRADIENT-IN-PRESSURE IS GENERATING AND MAINTAINING A
PERSISTENT SOUTHERLY FLOW, WHICH IS CHANNELING RICH GULF MOISTURE
INTO THE WESTERN UPPER GULF COAST STATES.

FOR THIS EVENING, A SHALLOW WAVE CYCLONE WILL FORM NEAR COLLEGE
STATION TEXAS, THEN PROPAGATE NORTHEAST TO ACROSS SHREVEPORT
(THURSDAY MORNING) TO ACROSS GREENVILLE MISSISSIPPI (THURSDAY
MIDDAY) AND TO ACROSS EASTERN TENNESSEE (THURSDAY EVENING).

THE PRIMARY PLAYER, THE WARM-SECTOR WEDGE, WILL TRAVEL EAST THROUGH
SOUTHEAST TEXAS THIS EVENING, THEN TURN MORE NORTHWARD, EXITING
SOUTH CENTRAL LOUISIANA BY MIDDAY THURSDAY.

&&

DISCUSSION...
THE AFTERNOON VISIBLE IMAGERY DEPICTS ADVECTING GULF CLOUDS HEADED
NORTH TOWARD THE COASTAL WATERS. RICH DEWPOINTS ARE FOLLOWING IN
TANDEM, RANGING FROM THE LOW-TO-MID 60S.

FURTHER-UP ADVECTING PACIFIC CLOUDS ARE SPREADING ACROSS SOUTHEAST
TEXAS AND INTO NORTHERN LOUISIANA.

AS OF EARLY THIS AFTERNOON, THUNDERSTORMS WERE OCCURRING OVER EAST
TEXAS IN VICINITY OF COLLEGE STATION.

A SPECIAL NOON RELEASE OVER CORPUS CHRISTI DEPICTED A STRONG (-4 C
DEGREE) ADVECTION INVERSION JUST ABOVE 850 MB (5000 FT) SEPARATING
THE RICH GULF AIR BELOW FROM DRIER MEXICAN AIR ABOVE. A STRONG
LOW-LEVEL JET WAS FOUND NEAR 3000 FEET.

A SPECIAL NOON RELEASE OVER LAKE CHARLES DEPICTED A MODEST (-2 C
DEGREE) ADVECTION INVERSION AROUND 900 MB (3500 FT). THE HODOGRAPH
REVEALS VEERING WINDS WITHIN THE LOW-LEVELS A CLOCKWISE HODOGRAPH

&&

.THUNDERSTORM OUTLOOK (TONIGHT)...
LARGE KINEMATIC OMEGAS WILL MOVE ACROSS SOUTHEAST TEXAS AND
SOUTHWEST LOUISIANA DURING THE EVENING HOURS. THE PRIMARY COMPONENT
OF THESE RESULTANT KINEMATIC OMEGAS WILL BE QUASI-GEOSTROPHIC
OMEGAS, DUE TO STRONG VERTICAL-DIFFERENTIAL POSITIVE VORTICITY
ADVECTION AHEAD OF THE DEEPENING AND TRAVELING CUT-OFF LOW. LAGRANGIAN
OMEGAS (DUE TO LOW-LEVEL WARM AIR ADVECTION) WILL BE A SECONDARY
COMPONENT TO THESE KINEMATIC OMEGAS.

THE GLOBAL MODEL CONTINUES TO DEPICT LARGE VERTICAL-DIFFERENTIAL
TEMPERATURE ADVECTION (INCREASING LOW-LEVEL WARM-AIR ADVECTION
CAPPED BY INCREASING MID-LEVEL COLD-AIR ADVECTION). ACCORDING TO
THIS MODEL, THE AIR COLUMN WILL BE DESTABILIZING. HOWEVER, THE
SURFACE LAYER WILL REMAIN STABLE HAIL, RATHER THAN DAMAGING WINDS.
REMAINS THE PRIMARY THREAT.

ANOTHER FACTOR IS THE TYPE AND AMOUNT OF CLOUDS. SIGNIFICANT ICE AND
SUPER-COOLED WATER CLOUDS WILL ACCOMPANY THIS STORM SYSTEM. STRONG
OMEGAS WITHIN GROWING ICE CLOUDS (CIRRUS LEVEL) WILL PRODUCE
ABUNDANT ICE HABITS, WHICH WILL FALL INTO THE MIDTROPOSPHERE SUPER-
COOLED WATER CLOUDS. SUBSEQUENT ACCRETION AND SPLINTERING WILL
RESULT IN MORE ICE PARTICLES, WHICH WILL FALL THROUGH THE LOW-LEVEL
WATER CLOUDS. ABUNDANT HAIL AND LIGHTNING WILL BE THE RESULT.

ALSO, LOCALIZED FLOODING RAINS WILL ACCOMPANY THESE ORGANIZED
STORMS. BOTH THE BERGERON-FINDEISEN (SUPER-COOLED WATER CLOUDS) AND
COLLISION-COALESCENCE (WATER CLOUDS) PROCESSES WILL BE AT WORK.

THANKS TO (SPC DAY ONE CONVECTIVE OUTLOOK) FOR GUIDANCE ON THE
THUNDERSTORM OUTLOOK.

&&

.MARINE...
WIDESPREAD THUNDERSTORMS EXPECTED TONIGHT. ALSO, SEA FOG MAY FORM
TOMORROW, DUE TO THE RICH SOUTHERN GULF AIR OVERLYING THE COOLER
NEARSHORE WATERS.

&&

.AVIATION...
WIDESPREAD THUNDERSTORMS EXPECTED TONIGHT. SEE DISCUSSION ABOVE.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  62  76  52  71 /  90   0   0   0
KBPT  61  77  52  71 /  90   0   0   0
KAEX  60  72  50  63 /  90  20   0   0
KLFT  62  73  52  70 /  90  40   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...TORNADO WATCH UNTIL 9 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
CSTL WTRS...SMALL CRAFT ADVISORY GMZ450-452-455-470-472-475.

&&
Hazardous weather outlook, Feb 1, 4:24 AM CST, 14 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
424 AM CST WED FEB 1 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-021030-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
424 AM CST WED FEB 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A VIGOROUS STORM SYSTEM MOVING ACROSS THE REGION TONIGHT WILL
BRING WIDESPREAD SHOWERS AND THUNDERSTORMS. CONDITIONS ARE
FAVORABLE FOR A FEW THUNDERSTORMS TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
OVERALL...HIGH PRESSURE WILL BE IN CONTROL WITH LIMITED CHANCES FOR RAIN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cameron

When
February 1, 6:30 PM CST
Where
Cameron County, Grand Chenier
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
29.767, -92.983

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495567.